Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 232, NWS Austin/San Antonio, TX

May 28, 2025Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 28, 2025, 7:27 PM CDT for Burnet County, Llano County, Texas. It was in force for 63 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2025, 7:27 PM CDT (00:27 UTC)
Expired
May 28, 2025, 8:30 PM CDT
In force
63 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.5 in
Wind
60.0 mph

Counties Burnet County, TX, Llano County, TX

The radar

The Ft Hood radar (KGRK), 108 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 7:51 PM CDTHAIL 17 Se Cherokee, TXReport from mPING. Time estimated via radar.
May 28, 8:26 PM CDTTSTM WND DMG1 Nw Kingsland, TX5 power poles downed in the RM 1431 and RM 2545 area. Power outages reported. Time estimated via radar.
May 28, 8:28 PM CDTHAIL 1Kingsland, TXQuarter size hail reported in Kingsland with 40 mph wind gusts. Time estimated via radar.
May 28, 8:35 PM CDTTSTM WND GST 701 Ssw Kingsland, TXMesonet station FW7339 Kingsland.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:43 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

529 
WUUS54 KEWX 290027
SVREWX
TXC053-299-290130-
/O.NEW.KEWX.SV.W.0232.250529T0027Z-250529T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
727 PM CDT Wed May 28 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Central Llano County in south central Texas...
  West central Burnet County in south central Texas...

* Until 830 PM CDT.

* At 727 PM CDT, a severe thunderstorm was located near Cherokee, or
  12 miles south of San Saba, moving southeast at 30 mph.

  HAZARD...Tennis ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Burnet, Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake
  Village, Inks Lake State Park, Lone Grove, Bluffton, Baby Head,
  Stolz, Longhorn Cavern State Park, and Tow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3093 9842 3076 9816 3049 9863 3050 9864
      3092 9883 3092 9845
TIME...MOT...LOC 0027Z 323DEG 26KT 3101 9875 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP
2 follow-up statements
405 
WWUS54 KEWX 290051
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
751 PM CDT Wed May 28 2025

TXC053-299-290130-
/O.CON.KEWX.SV.W.0232.000000T0000Z-250529T0130Z/
Llano TX-Burnet TX-
751 PM CDT Wed May 28 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL LLANO AND WEST CENTRAL BURNET COUNTIES...

At 750 PM CDT, a severe thunderstorm was located over Baby Head, or 8
miles north of Llano, moving southeast at 30 mph.

THIS IS A DESTRUCTIVE STORM FOR EAST OF LLANO TO KINGSLAND.

HAZARD...Baseball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Burnet, Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake
Village, Inks Lake State Park, Lone Grove, Bluffton, Baby Head,
Stolz, Longhorn Cavern State Park, and Tow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3093 9842 3076 9816 3049 9863 3050 9864
      3092 9883 3092 9845
TIME...MOT...LOC 0050Z 323DEG 26KT 3087 9863 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP
802 
WWUS54 KEWX 290115
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
815 PM CDT Wed May 28 2025

TXC053-299-290130-
/O.CON.KEWX.SV.W.0232.000000T0000Z-250529T0130Z/
Llano TX-Burnet TX-
815 PM CDT Wed May 28 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN LLANO AND WEST CENTRAL BURNET COUNTIES...

At 815 PM CDT, a severe thunderstorm was located near Gainesville, or
near Kingsland, moving southeast at 30 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Burnet, Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake
Village, Inks Lake State Park, Lone Grove, Stolz, Longhorn Cavern
State Park, and Bluffton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3076 9816 3049 9863 3050 9864 3080 9872
      3089 9837
TIME...MOT...LOC 0115Z 323DEG 26KT 3072 9850 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 7:21 PM CDT, 6 minutes earlier.

Area forecast discussion, May 28, 7:21 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
721 PM CDT Wed May 28 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 154 PM CDT Wed May 28 2025

Key Messages:

- Severe storms possible this afternoon and evening over the Hill
  Country and northern I-35 Corridor.

- Locally heavy rainfall over already saturated soils could lead to
  additional flash flooding.

The latest GOES-19 water vapor regional imagery shows a shortwave
over northwest Texas early this afternoon. This 500mb shortwave will
slide further south and east through the evening hours, and likely
result in the development of strong to severe thunderstorms. How far
south and east these storms get is the greatest question. With
recent rounds of convection overachieving in recent days, have to
believe that we'll probably see more activity than the latest CAMs
are letting on. Have kept PoPs in the high chance category to
account for the continued low to medium confidence in storm
coverage, but the timing confidence remain a bit higher. Any storms
that form should start out over the SJT CWA between now and 4pm,
then slide south and east with time through late evening. Large
hail, damaging winds and perhaps a tornado or two are possible, but
perhaps the biggest threat may actually be locally heavy rainfall
which could lead to additional flash flooding given already
saturated soils from Monday's storms. Any storms that move through
should be out of the north and eastern portions of south central
Texas by midnight, but some lingering showers and storms are
possible over the Coastal Plains after midnight and perhaps through
as late as 3am.

Thursday's setup is highly dependent on what occurs tonight. If
storms linger longer through the night, most of Thursday may turn
out dry, but the atmosphere would have more time to recover if
storms are out of the region before sunrise. For now, have leaned
more towards the later. Afternoon temperatures will remain close to
average with highs in the upper 80s to lower and middle 90s. The
areas of greatest concern for afternoon re-development would be over
the Edwards Plateau and northern Hill Country on Thursday. Most hi-
res guidance has storms falling apart before reaching our area
tomorrow afternoon and evening, but only time will tell.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 154 PM CDT Wed May 28 2025

Key Message:

- Low chances for showers and thunderstorms into next week.

A surface front should be moving across or almost out South Central
Texas Friday morning, eventually stalling south of the area. There
could be a few showers or thunderstorms along or behind this feature
Friday, but any precipitation looks to be relatively isolated.
Mostly cloudy skies are expected Friday afternoon with cooler
temperatures in the 80s for the majority of the area except over
portions of the Rio Grande Plains which will remain in the 90s.

Surface high pressure moves across eastern Texas Friday night into
Saturday under weak upper level ridging. Increased mid-level
moisture from a not yet formed tropical system in the eastern
Pacific will keep low rain chances (20-30 percent) in the forecast
Saturday, mainly for the western half of the CWA. Rain chances shift
further south the latter half of the weekend. Granted, a trough
moving over the Baja Peninsula will play a role in how far north the
remnants of this future tropical system make it, so these weekend
precipitation chances may shift in future updates.

Large-scale troughing will move over the western US with periods of
unsettled weather possible through mid-week. At this time, any rain
chances Monday through Wednesday remain low with a gradual warming
trend seen as moderate southerly flow returns.

&&

.AVIATION...
(00Z TAFS)
Issued at 712 PM CDT Wed May 28 2025

A severe storm just moved through ABIA to delay this discussion, but
we should see mostly quiet conditions for the rest of the TAF
periods. This is a assuming the other isolated severe cell over San
Saba County doesn't sneak into the ABIA vcnty before weakening.
Another storm complex is expected Thursday night, but is forecast to
be outside the TAF windwows for 30 hours. A generic MVFR sky is
forecast for around 08Z over I-35 and around 11Z over DRT. A return
to VFR skies should occur by around noon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              69  92  71  86 /  30  20  30  20
Austin Bergstrom Intl Airport  68  91  72  85 /  30  30  30  20
New Braunfels Muni Airport     70  93  72  87 /  20  20  20  20
Burnet Muni Airport            67  90  68  83 /  30  20  40  20
Del Rio Intl Airport           75  96  75  91 /  20   0  40  40
Georgetown Muni Airport        67  89  69  81 /  40  20  40  20
Hondo Muni Airport             70  92  73  87 /  20  10  30  20
San Marcos Muni Airport        69  93  71  86 /  30  30  30  20
La Grange - Fayette Regional   70  91  73  86 /  30  30  20  20
San Antonio Intl Airport       72  93  74  88 /  20  20  30  20
Stinson Muni Airport           73  94  74  89 /  20  20  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...MMM
Long-Term...27
Aviation...18

In the hours before

Local storm report, May 28, 6:28 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
628 PM CDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Hail             3 S Liberty Hill        30.62N 97.91W
05/28/2025  E1.25 Inch       Williamson         TX   Public

            Report from mPING Half Dollar (1.25 in.).

&&

emp
Local storm report, May 28, 6:38 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
638 PM CDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     Hail             2 SE Cedar Park         30.50N 97.81W
05/28/2025  M1.50 Inch       Williamson         TX   Public

            Multiple photos of 1.5 inch hail on social
            media.

&&

EH
Local storm report, May 28, 6:42 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
642 PM CDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     Hail             5 SSE Jollyville        30.39N 97.72W
05/28/2025  E0.75 Inch       Travis             TX   Trained Spotter

            Pea to penny sized hail at the Q2 stadium in
            north Austin.

&&

emp
Local storm report, May 28, 6:46 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
646 PM CDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     Hail             2 W Cedar Park          30.51N 97.87W
05/28/2025  E1.75 Inch       Travis             TX   Public

            Picture of gold ball size hail on social
            media.

&&

EH
Local storm report, May 28, 7:01 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
701 PM CDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     Hail             2 W Cedar Park          30.51N 97.87W
05/28/2025  E1.75 Inch       Travis             TX   Public

            Corrects previous hail report from 2 W Cedar
            Park. Picture of golf ball size hail on
            social media.

&&

EH
Local storm report, May 28, 7:10 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
710 PM CDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     Tstm Wnd Gst     2 SW Bergstrom Internat 30.18N 97.68W
05/28/2025  M77 MPH          Travis             TX   ASOS

            ASOS station KAUS Austin-Bergstrom
            International Airport.

&&

emp

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:05 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
May 28, 7:30 PM CDTSpecial Weather StatementEWXBastrop30 min
May 28, 8:27 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBlanco, Burnet, Hays, Llano, Travis47 min
May 28, 9:13 PM CDTSpecial Weather StatementEWXBlanco32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.